Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 44, NWS Albuquerque, NM

October 10, 2008

NWS Albuquerque, NM issued this wind advisory at Oct 10, 2008, 3:41 PM MDT. It took effect at Oct 11, 2008, 9:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2008, 3:41 PM MDT (21:41 UTC)
In effect from
Oct 11, 2008, 9:00 AM MDT
Expired
Oct 11, 2008, 9:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 102141
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 PM MDT FRI OCT 10 2008

...STRONG WINDS LIKELY THROUGH SATURDAY ACROSS PORTIONS OF THE
AREA...

.AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL
INCREASE WIND SPEEDS OVER NEW MEXICO INTO THE WEEKEND. STRONG 
WINDS LATE THIS AFTERNOON ALONG AND EAST OF THE SANGRE DE CRISTOS
AND WEST OF THE CONTINENTAL DIVIDE WILL GRADUALLY DIMINISH AFTER
SUNSET. ON SATURDAY EXPECT VERY WINDY CONDITIONS ACROSS ROUGHLY
THE WESTERN THIRD OF THE STATE...WITH WINDY CONDITIONS FARTHER 
EAST INTO THE CENTRAL VALLEYS AND NORTHEAST PLAINS.

NMZ004>007-110500-
/O.NEW.KABQ.WI.Y.0044.081011T1500Z-081012T0300Z/
/O.CON.KABQ.WI.Y.0043.000000T0000Z-081011T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON
341 PM MDT FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE OVER THE NORTHEAST CORNER OF NEW MEXICO INTO LATE THIS
AFTERNOON. THE STRONGEST WIND SPEEDS ARE EXPECTED FROM THE
EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...INCLUDING
ANGEL FIRE...TO EASTERN UNION COUNTY. THESE WINDS WILL GRADUALLY
DIMINISH AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA...ESPECIALLY ALONG INTERSTATE 25 BETWEEN RATON AND
LAS VEGAS. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF
YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ002-003-009>012-015>017-026-110500-
/O.NEW.KABQ.WI.Y.0044.081011T1500Z-081012T0300Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA...
ALBUQUERQUE...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...SOCORRO...CARRIZOZO...RUIDOSO
341 PM MDT FRI OCT 10 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
DEVELOP SATURDAY MORNING AND CONTINUE THROUGH EARLY SATURDAY
EVENING. THE STRONGEST WINDS SPEEDS ARE EXPECTED FROM THE 
EASTERN SLOPES OF THE SANDIA AND MANZANO MOUNTAINS EASTWARD 
ACROSS THE CENTRAL HIGH PLAINS AND NORTHEAST HIGHLANDS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ008-014-110500-
/O.CON.KABQ.WI.Y.0043.000000T0000Z-081011T0000Z/
/O.CON.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD
341 PM MDT FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON.
A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE INTO LATE THIS AFTERNOON ACROSS THE WEST CENTRAL AND
SOUTHWEST MOUNTAINS. STRONG WINDS WILL GRADUALLY DIMINISH AFTER
SUNSET. BREEZY CONDITIONS WILL PERSIST AT MOUNTAIN RIDGETOPS
THROUGH THE OVERNIGHT HOURS. 

EVEN STRONGER WINDS ARE LIKELY SATURDAY AFTERNOON...WHERE SOUTH
WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE...
ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR OVER WESTERN NEW
MEXICO.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

NMZ001-110500-
/O.CON.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
NORTHWEST PLATEAU-
INCLUDING THE CITY OF...FARMINGTON
341 PM MDT FRI OCT 10 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
ARE LIKELY LATE SATURDAY MORNING THROUGH THE EARLY EVENING HOURS.
THE STRONGEST WINDS WILL DEVELOP EAST OF THE CHUSKA MOUNTAINS...
WHICH INCLUDES PORTIONS OF THE HIGHWAY 491 CORRIDOR.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

GUYER
3 follow-up statements
000 
WWUS75 KABQ 110019
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
619 PM MDT FRI OCT 10 2008

...STRONG WINDS LIKELY SATURDAY ACROSS PORTIONS OF THE AREA...

.AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL
INCREASE WIND SPEEDS OVER NEW MEXICO THIS WEEKEND. ON SATURDAY
EXPECT VERY WINDY CONDITIONS ACROSS ROUGHLY THE WESTERN THIRD OF
THE STATE...WITH WINDY CONDITIONS FARTHER EAST INTO THE CENTRAL
VALLEYS...CENTRAL MOUNTAINS AND NORTHEAST PLAINS.

NMZ004>007-111000-
/O.EXP.KABQ.WI.Y.0043.000000T0000Z-081011T0000Z/
/O.CON.KABQ.WI.Y.0044.081011T1500Z-081012T0300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON
619 PM MDT FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY.
THE WIND ADVISORY FOR LATE THIS AFTERNOON HAS EXPIRED. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
RETURN TO THE SANGRE DE CRISTO MOUNTAINS AND NORTHEAST NEW MEXICO
BY MID OR LATE MORNING SATURDAY. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ008-014-111000-
/O.EXP.KABQ.WI.Y.0043.000000T0000Z-081011T0000Z/
/O.CON.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...GALLUP/GRANTS...GLENWOOD
619 PM MDT FRI OCT 10 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH
REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE FORECAST
FOR SATURDAY...ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR OVER
WESTERN NEW MEXICO.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

NMZ002-003-009>012-015>017-026-111000-
/O.CON.KABQ.WI.Y.0044.081011T1500Z-081012T0300Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA...
ALBUQUERQUE...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...SOCORRO...CARRIZOZO...RUIDOSO
619 PM MDT FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
DEVELOP SATURDAY MORNING AND CONTINUE THROUGH EARLY SATURDAY
EVENING. THE STRONGEST WINDS SPEEDS ARE EXPECTED FROM THE EASTERN
SLOPES OF THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE
CENTRAL HIGH PLAINS AND NORTHEAST HIGHLANDS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ001-111000-
/O.CON.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
NORTHWEST PLATEAU-
INCLUDING THE CITY OF...FARMINGTON
619 PM MDT FRI OCT 10 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
ARE LIKELY LATE SATURDAY MORNING THROUGH THE EARLY EVENING HOURS.
THE STRONGEST WINDS WILL DEVELOP EAST OF THE CHUSKA MOUNTAINS...
WHICH INCLUDES PORTIONS OF THE HIGHWAY 491 CORRIDOR.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

40
000 
WWUS75 KABQ 111028
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
428 AM MDT SAT OCT 11 2008

...STRONG WINDS LIKELY TODAY ACROSS MUCH OF NORTH AND CENTRAL NEW 
MEXICO...

.AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE SOUTH AND CENTRAL 
GREAT BASIN WILL INCREASE WIND SPEEDS OVER NEW MEXICO THIS
WEEKEND. EXPECT VERY WINDY CONDITIONS TODAY ACROSS ROUGHLY THE
WESTERN THIRD OF THE STATE...WITH WINDY CONDITIONS FARTHER EAST
INTO THE CENTRAL VALLEYS...CENTRAL MOUNTAINS AND NORTHEAST PLAINS.
WINDS WILL DIMINISH SLOWLY TONIGHT...MORE SO ACROSS THE VALLEY
AREAS THAN ACROSS THE HIGHER RIDGES.

NMZ001-008-014-111800-
/O.UPG.KABQ.HW.A.0005.081011T1500Z-081012T0300Z/
/O.NEW.KABQ.HW.W.0011.081011T1500Z-081012T0300Z/
NORTHWEST PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...FARMINGTON...GALLUP/GRANTS...GLENWOOD
428 AM MDT SAT OCT 11 2008

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING.

SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
ARE LIKELY LATE THIS MORNING THROUGH THE EARLY EVENING HOURS. THE
STRONGEST WINDS WILL DEVELOP EAST OF THE CHUSKA MOUNTAINS...WHICH
INCLUDES PORTIONS OF THE HIGHWAY 491 CORRIDOR...AS WELL AS THE
HIGHER RIDGES AND BELOW SOUTHWEST TO NORTHEAST ORIENTED PASSES
AND CANYONS. VERY STRONG CROSS WINDS WILL IMPACT INTERSTATE 40...
PARTICULARLY FROM GRANTS TO THE ARIZONA BORDER.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ002>007-009>012-015>017-026-111800-
/O.CON.KABQ.WI.Y.0044.081011T1500Z-081012T0300Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY-
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA...
RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...CLAYTON...
ALBUQUERQUE...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...SOCORRO...CARRIZOZO...RUIDOSO
428 AM MDT SAT OCT 11 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO ABOUT 50 MPH WILL
DEVELOP MID TO LATE MORNING AND CONTINUE INTO AT LEAST EARLY
EVENING. THE STRONGEST WINDS SPEEDS ARE EXPECTED FROM THE EASTERN
SLOPES OF THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE
CENTRAL HIGH PLAINS AND NORTHEAST HIGHLANDS. STRONG CROSS WINDS
WILL IMPACT THE INTERSTATE 25 AND 40 CORRIDORS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

43
000 
WWUS75 KABQ 111754
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1154 AM MDT SAT OCT 11 2008

...STRONG WINDS THIS AFTERNOON ACROSS MUCH OF NORTH AND CENTRAL NEW
MEXICO...

.AN INTENSIFYING LOW PRESSURE SYSTEM OVER EAST CENTRAL UTAH WILL ALLOW
STRONG WINDS TO CONTINUE OVER NEW MEXICO THIS WEEKEND. VERY WINDY
CONDITIONS WILL CONTINUE INTO THIS EVENING ACROSS ROUGHLY THE WESTERN
THIRD OF THE STATE...WITH WINDY CONDITIONS FARTHER EAST INTO THE
CENTRAL VALLEYS...CENTRAL MOUNTAINS AND NORTHEAST PLAINS. WINDS
WILL GRADUALLY DIMINISH TONIGHT...HOWEVER STRONG WINDS MAY CONTINUE
ACROSS THE HIGHER MOUNTAIN RIDGES.

NMZ001-008-014-120300-
/O.CON.KABQ.HW.W.0011.000000T0000Z-081012T0300Z/
NORTHWEST PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-
INCLUDING THE CITIES OF...FARMINGTON...GALLUP/GRANTS...GLENWOOD
1154 AM MDT SAT OCT 11 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THE STRONGEST WINDS
WILL DEVELOP EAST OF THE CHUSKA MOUNTAINS...WHICH INCLUDES PORTIONS
OF THE HIGHWAY 491 CORRIDOR...AS WELL AS THE HIGHER RIDGES AND
BELOW SOUTHWEST TO NORTHEAST ORIENTED PASSES AND CANYONS. VERY
STRONG CROSS WINDS WILL IMPACT INTERSTATE 40...PARTICULARLY FROM
GRANTS TO THE ARIZONA BORDER.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ002>007-009>012-015>017-026-120300-
/O.CON.KABQ.WI.Y.0044.000000T0000Z-081012T0300Z/
NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY-
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA...
RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...CLAYTON...
ALBUQUERQUE...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...
SANTA ROSA...SOCORRO...CARRIZOZO...RUIDOSO
1154 AM MDT SAT OCT 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO ABOUT 50 MPH WILL
CONTINUE INTO EARLY THIS EVENING. THE STRONGEST WINDS SPEEDS ARE
EXPECTED FROM THE EASTERN SLOPES OF THE SANDIA AND MANZANO
MOUNTAINS EASTWARD ACROSS THE CENTRAL HIGH PLAINS AND NORTHEAST
HIGHLANDS. STRONG CROSS WINDS WILL IMPACT THE INTERSTATE 25 AND 40
CORRIDORS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

GUYER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 10, 3:05 PM MDT, 36 minutes earlier.

Area forecast discussion, Oct 10, 3:05 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT FRI OCT 10 2008

.DISCUSSION...
BIG CHANGES UNDERWAY FOR NORTH AND CENTRAL NEW MEXICO. LATEST WATER
VAPOR LOOP SHOWS AN IMPRESSIVE EARLY FALL TROUGH DIGGING OVER THE
GREAT BASIN...HURRICANE NORBERT CHURNING NE TOWARD THE BAJA...AND
DRY AIR IN BETWEEN OVER AZ/NM. A 996MB SURFACE LOW PRESSURE CENTER
OVER SE UTAH CONTINUES TO DEEPEN...ALLOWING SOUTH SOUTHWESTERLY FLOW
TO PULL MOISTURE NORTHWARD OUT OF OLD MEXICO. FOR TONIGHT...MODELS
INDICATE VERY EFFICIENT TOP DOWN MOISTENING AS MID AND UPPER LEVEL
MOISTURE INCREASES OVER THE AREA WHILE SURFACE DEWPOINTS CREEP UP
INTO THE 40S AND 50S. ISOLD SHOWERS AND STORMS WILL BEGIN TO DEVELOP
FIRST OVER THE GILA REGION THEN SPREAD QUICKLY NORTHEAST ON FAST
SSW FLOW.

MODELS ARE IN EXCELLENT AGREEMENT WITH THE OVERALL PATTERN EVOLUTION
THROUGH ABOUT SUNDAY AFTERNOON. ENSEMBLE GEFS/SREF MEMBERS INDICATE
THE 500MB TROUGH WILL DEEPEN TO AN INTENSE 543DM LOW OVER THE GREAT
BASIN SATURDAY. THIS IS 4 STD DEVS BELOW CLIMO. MEANWHILE...PWATS
WILL AVERAGE 0.75-1.00 ACROSS AT LEAST CENTRAL AND EASTERN NM WHICH
IS 2.5-3.0 STD DEVS ABOVE NORMAL. SIGNIFICANT DYNAMICS ASSOCIATED
WITH THE SYSTEM WILL FIRST CREATE...STRONG WINDS OVER MUCH OF THE
WESTERN HALF OF THE STATE SATURDAY. WILL LEAVE HIGH WIND WATCH INTACT
OVER THE WEST WITH EXPECTATION THAT IT WILL BE UPGRADED TO A WARNING
LATER TONIGHT. 700MB WINDS WILL APPROACH 60 KNOTS ACROSS THE WEST
AND METMOS GUIDANCE SUPPORTS SUSTAINED WINDS AROUND 40 MPH WITH GUSTS
UP TO 60 MPH POSSIBLE. WILL ALLOW SPREAD A WIND ADVISORY EAST INTO
THE CENTRAL VALLEY AND NE PLAINS FOR SATURDAY.

SECONDLY...TWO AREAS OF INSTABILITY WILL DEVELOP OVER THE REGION.
THE FIRST OVER THE E PLAINS WHERE SEVERE STORMS ARE POSSIBLE FROM
LATE AFTERNOON INTO THE EVENING HOURS. STRONG CONDITIONAL SYMMETRIC
INSTABILITY WILL DEVELOP OVER THE WESTERN HALF OF THE STATE BY SAT
EVENING IN ASSCN WITH STRONG LOW/MID LEVEL FRONTOGENESIS. THIS WILL
SPREAD EAST INTO THE CENTRAL VALLEY THROUGH THE OVERNIGHT HOURS.
RAISED POPS TO DEFINITE ALONG THE CONTINENTAL DIVIDE AND NORTHWEST
MTNS SATURDAY EVENING WITH LIKELY POPS ELSEWHERE. HEAVY RAINFALL IS
POSSIBLE OVER THE SW FACING SLOPES OF THE GILA REGION AND ALONG THE
CENTRAL MTN CHAIN HOWEVER AMOUNTS ARE EXPECTED TO STAY BELOW FLASH
FLOOD GUIDANCE.

PRECIP WILL CONTINUE INTO EARLY SUNDAY FOR AT LEAST THE EASTERN HALF
OF THE FORECAST AREA. MODELS CONTINUE TO SHOW DIFFERENCES ON HOW FAR
WEST THE UPPER TROUGH WILL LINGER THROUGH SUNDAY NIGHT. RAISED POPS
TO HIGH CHANCE IN LINE WITH MAV/METMOS NUMBERS AND WENT BELOW GUIDANCE
ON TEMPS THROUGH MONDAY. STRONG DIFFERENCES EMERGE MONDAY INTO WEDNESDAY
THEREFORE LEFT EXTENDED GRIDS UNCHANGED TO AWAIT BETTER MODEL CONSISTENCY.

GUYER

&&

.AVIATION...
WEATHER CONDITIONS WILL BEGIN TO DETERIORATE IN TERMS OF PRECIPITATION
AND LOWERING CLOUDS ACROSS THE FORECAST AREA LATER TONIGHT. ESPECIALLY
ACROSS THE SOUTHWEST MOUNTAINS. IN THE MEANTIME...GUSTY WINDS WILL BE
THE MAIN WEATHER FACTOR TO AVIATION. THE WESTERN THIRD AND NORTHEAST
HALF WILL BE FAVORED THE REST OF TODAY WITH SUSTAINED READINGS BETWEEN
22 TO 30 KT AND GUSTS IN THE 32 TO 40 KT RANGE. STRONGER WINDS ANTICIPATED
ON SATURDAY WITH DEVELOPING WIDESPREAD MVFR CONDITIONS. SEVERE STORM
POTENTIAL WILL ALSO EXIST ACROSS THE EASTERN THIRD.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
GUSTY WINDS WILL GRADUALLY ABATE EARLY TO MID EVENING ALTHOUGH THE
HIGHEST RIDGES WILL REMAIN RATHER GUSTY. AREAS TO THE LEE OF THE
SIGNIFICANT MOUNTAIN RANGES...ESPECIALLY RANGES THAT LIE MORE WEST
TO EAST...WILL ALSO SEE MOUNTAIN WAVE DEVELOPMENT AND PERIODIC
STRONG GUSTS TONIGHT. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO
OCCUR FOR 1 TO 2 HOURS ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS
THANKS TO MARGINALLY LOW HUMIDITY AND GUSTY WINDS THIS AFTERNOON.

VERY UNSETTLED WEATHER PATTERN FOR THE WEEKEND AS A VIGOROUS UPPER
LEVEL TROUGH DIGS INTO THE GREAT BASIN. MOISTURE FROM HURRICANE
NORBERT WILL BE TRANSPORTED ACROSS NEW MEXICO AHEAD OF THIS TROUGH.
LOOK FOR INCREASING PRECIPITATION STARTING ACROSS THE SOUTHWEST MTS
LATER TONIGHT AND SPREADING NORTHWARD AND EASTWARD SATURDAY INTO
SATURDAY NIGHT. IT IS LOOKING MORE AND MORE LIKE WETTER CONDITIONS
WILL PREVAIL SO PLAN ON AT LEAST A FEW HOURS OF WETTING RAIN ACROSS
CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. WINDS WILL ALSO
BE A BIG STORY ON SATURDAY WITH STRONGEST READINGS EXPECTED ACROSS
WEST CENTRAL AND SOUTHWEST AREAS AS WELL AS ALONG AND JUST TO THE
EAST OF THE CENTRAL MOUNTAINS. BOTTOM LINE...WINDS WILL BE VERY WINDY
ON SATURDAY AREAWIDE AND EVEN WITH CLOUD COVER. WINDS ARE EXPECTED
TO LESSEN ON SUNDAY WITH SOME RESIDUAL PRECIPITATION ACROSS THE
EAST.

THERE STILL APPEARS TO BE SOME UNCERTAINTY FOR EARLY NEXT WEEK. AS
OF NOW...RESIDUAL PRECIPITATION COULD REMAIN ACROSS EASTERN AND
PERHAPS SOUTHERN AREAS WHILE VERY DRY AIR IN THE FORM OF LOW
DEWPOINTS SETTLES IN ACROSS THE NORTHWEST HALF. CLOUD COVER WILL BE
THE WILD CARD AS FAR AS A WIDESPREAD FREEZING EVENT ACROSS THE
NORTHWEST HALF BOTH MONDAY AND TUESDAY MORNINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  52  67  42  55 /  10  40  40  10
GALLUP..........................  48  64  32  53 /  10  50  40  10
GRANTS..........................  45  66  37  57 /  20  50  80  20
GLENWOOD........................  50  69  47  66 /  30  80  60  20
CHAMA...........................  38  55  33  48 /  30  70  90  20
LOS ALAMOS......................  43  58  41  56 /  20  60  70  30
RED RIVER.......................  36  55  35  49 /  20  60  80  40
TAOS............................  43  62  43  55 /  20  60  70  40
SANTA FE........................  45  62  42  58 /  20  60  70  40
SANTA FE AIRPORT................  47  65  45  60 /  10  50  70  40
ESPANOLA........................  43  67  45  63 /  10  50  60  30
ALBUQUERQUE HEIGHTS.............  54  70  50  63 /  10  40  60  30
ALBUQUERQUE VALLEY..............  50  71  48  65 /  10  40  60  30
ALBUQUERQUE FOOTHILLS...........  51  68  45  60 /  10  50  70  30
ALBUQUERQUE WEST MESA...........  52  69  46  65 /  10  40  70  30
SOCORRO.........................  51  71  50  70 /  20  50  50  30
SANDIA PARK/CEDAR CREST.........  42  59  39  58 /  20  60  60  40
MORIARTY/ESTANCIA...............  46  63  44  59 /  10  50  60  30
CARRIZOZO.......................  50  66  50  68 /  20  60  40  30
RUIDOSO.........................  46  63  47  62 /  20  70  40  30
RATON...........................  48  67  46  65 /   5  50  70  30
LAS VEGAS.......................  49  62  45  61 /  10  50  70  40
ROY.............................  50  68  49  66 /  10  50  70  30
CLAYTON.........................  52  72  54  69 /   5  60  70  30
SANTA ROSA......................  54  69  52  70 /  10  50  60  30
TUCUMCARI.......................  58  75  60  72 /  10  70  60  30
FORT SUMNER.....................  55  73  56  72 /  10  60  60  30
CLOVIS..........................  55  72  56  72 /  10  70  60  30
PORTALES........................  57  74  59  73 /  10  70  60  30
ROSWELL.........................  57  80  59  75 /  10  60  40  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 9 PM MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ002>007-009>012-015>017-026.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
THE FOLLOWING ZONES...NMZ001-008-014.

WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ004>008-014.

&&

GUYER/50

CORRECTED HAZARDS SECTION
Hazardous weather outlook, Oct 10, 6:00 AM MDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI OCT 10 2008

CORRECTION TO THE DAY TWO THROUGH SEVEN SECTION BELOW.

NMZ001>021-026-111200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT FRI OCT 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SURFACE WINDS WILL BE PICKING UP THROUGH THE LATE MORNING INTO THE
AFTERNOON ACROSS THE STATE WITH THE STRONGEST WINDS REACHING 25 TO
35 MPH ACROSS NORTHEAST AND WEST CENTRAL NEW MEXICO. GUSTS WILL
REACH BETWEEN 40 AND 50 MPH IN THESE AREAS. WIND ADVISORIES HAVE
BEEN ISSUED FOR THESE AREAS FOR TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OVER THE WEEKEND...STRONG SOUTH AND SOUTHWEST WINDS ARE LIKELY TO
CONTINUE...PEAKING MOST LIKELY SATURDAY AFTERNOON OR EVENING. SPEEDS
WILL LIKELY REACH 25 TO 35 MPH AND GUSTS FROM 45 TO 50 MPH ACROSS
MUCH OF NORTHERN AND CENTRAL NEW MEXICO. BUT EVEN STRONGER WINDS OF
30 TO 45 MPH WITH GUSTS POSSIBLY AS HIGH AS 60 MPH WILL PUMMEL
ROUGHLY THE WESTERN QUARTER OR THIRD OF THE STATE SATURDAY. ALSO THE
POTENTIAL EXISTS FOR A FEW SEVERE THUNDERSTORMS OVER THE EASTERN
PLAINS ON SATURDAY AFTERNOON AND EVENING WITH THE BEST CHANCE EAST
OF A LINE FROM RATON TO SANTA ROSA TO DUNKEN. VERY STRONG WINDS WILL
BE THE GREATEST HAZARD WITH THESE STORMS WITH HAIL STILL A POTENTIAL
BUT LOWER HAZARD.

THE CHANCE OF A SIGNIFICANT FROST OR FREEZE WILL ARRIVE AS EARLY AS
LATE SUNDAY OR MONDAY NIGHT MAINLY NORTHERN AND WESTERN AREAS...BUT
THERE IS SOME UNCERTAINTY AS TO WHETHER CLOUDS AND WINDS WILL
DIMINISH ENOUGH TO ALLOW THIS TO BE ANYTHING MORE THAN JUST
LOCALIZED IN COLDER VALLEYS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY TUNED TO THE LATEST WEATHER STATEMENTS AND
FORECASTS FOR POSSIBLE ACTIVATION ON SATURDAY AFTERNOON.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 4:39 AM MDTHigh Wind WatchABQ24 hr
Oct 10, 4:39 AM MDTWind AdvisoryABQ13 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.